I am having aprazolarm .5mg for last 1 and half years and aprazolarm1.5 mg ,lithuim (300mg), mirtazapine(15mg) and lamotrigine 50 daily for last 9 months and it was prescribed for MDD (major depressive disorder) .But I think I only have anxiety caused depression and alprazolam could manage that so I wanted to taper off and then coming off all other medicines except alpra .what baout your suggestion .What is the best practice to coming off without any relapse?
Please, don't go off of your medications without speaking with your prescribing doctor first! The double-edged sword about going on a psychoactive medication and having it work is that after being on it for a long time, you start thinking hey, there's nothing wrong with me, I was misdiagnosed, I don't need these anymore! But most of the time, this is actually the effect of the medication, because it's really working! This actually happens quite often, apparently. Please at least hold off discontinuing them until you see you doctor, because even if he can't convince you to remain on them, perhaps he might suggest reducing you medications, and reducing the dose of those you stay on. And you really need to ween off of them, too. WITH the assistance of a doctor, because they should know better than anyone the step down periods and how long the weening period should last for each medication at each dose you're on. You know, we're always hearing about withdrawals from "addictive" medications, but there are far more medications out there that will throw you into basically a withdrawal period should you quit taking them without weening off of them. And it's more than just the average "addictive" medications. Anti-depressants are notorious for sending people into withdrawals, except they call it something else, something like sudden antidepressant discontinuation syndrome or something else fancy like that, just to hide what it really is, withdrawal. Any kind of medication that binds with receptors, any receptors, in the brain is going to cause withdrawal if you stop taking it without weening yourself off. Anyway, that's my advice. See your doctor first, discuss everything with them first, tell them exactly how you feel about the medications, and perhaps they'll aid you in at least stepping down. I suggest just stepping down at first, maintain that stepped-down dosage for a couple months to see how much of a difference you feel at the lower dose, and if it's a positive effect, ween yourself off from there. But psychiatric medications are the worst thing in the world to just stop taking because you don't think you need them anymore. I'm telling you, it's highly likely that it's actually the medications talking because they actually work for you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Jul 2010 • 2 answers
Posted 21 Jan 2013 • 12 answers
Posted 13 Apr 2013 • 2 answers
Posted 16 Mar 2014 • 4 answers
Posted 22 Aug 2015 • 1 answer